Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Wetyuringo

Should I stop using my topicals?

Recommended Posts

I have been using retin-a micro and benzaclin for almost 6 months now (for moderate acne I would say), and although my face is clear it is red. Red kind of like a light sunburn that never goes away. It's obvious that one, or both, of the medications are causing the redness. The problem is that I'm scared to discontinue either of them. I do all that I can to prevent the redness by using good sunscreen, avoiding the sun, making sure to apply little amounts, waiting before moisturizing, and using them as directed by my doctor. Still my face is....red. I'm 17, getting closer to 18 and had acne which peaked at early 16, and have NO FAMILY HISTORY of acne whatsoever (through teen years and adult...). It's not painful but is pretty damn annoying.

Should I stop using one or both of the medications? Should I do something different? And if I stop using them my acne won't return right because I'm pretty much finished with puberty.

Share this post


Link to post
Share on other sites

Because nobody has answered my question, I will say what I decided to do anyways. I have decided to stop all my topicals untill my skin returns back to normal, and have determined that it is not permament but slow healing from A LOT of research. Once my skin has returned, I will slowly start adding them back in low dosages and low frequencies.

Share this post


Link to post
Share on other sites

Instead of stopping them cold turkey, why not back down on the applications? If you're doing it every day, you could try every other day, or maybe every 2 days. It would be a huge pain to start all over again from scratch if you start experiencing bad breakouts from not using the topicals at all for long stretch of time.

Whatever you decide, good luck.

Share this post


Link to post
Share on other sites
Instead of stopping them cold turkey, why not back down on the applications? If you're doing it every day, you could try every other day, or maybe every 2 days. It would be a huge pain to start all over again from scratch if you start experiencing bad breakouts from not using the topicals at all for long stretch of time.

Whatever you decide, good luck.

I tried doing that for a bit, but it didn't seem to help. Several websites I have read regaurding the side effects of both retin-a and benzaclin instruct that you discontinue the medication completely untill the erythema, in this case, resides. I don't think that it will take too long and I am going to limit myself to a week. If I don't see improvement than I am going to start as you suggested and build up untill my prescription expires. The retin-a should be empty fairly soon, and I only have one of those, and the benzaclin has like one refill left.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×